going off humira temporaly..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

FairyGen
Regular Member


Date Joined Jul 2009
Total Posts : 142
   Posted 9/10/2010 10:01 PM (GMT -7)   
I have had the week from hell. 
 
I was doing great...then I had what turned out to be an inclusion cyst get inflamed and infected. I ended up in hospital, on many different antibiotics and blood thinners.  My humira has been taken away for atleast 6 weeks.  
 
I am scared and unhappy.   What can I expect?  It took a good 6 weeks for it to really kick in last time, but once it did everything was great.  I am going to get with the GI soon to see if I should start back the asacol in the mean time, all though I think it may affect the coumidin...Does anyone know if it does? 
 
I can't imagine that coming out of remission would be ok while I am on blood thinners..

Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 9/10/2010 11:29 PM (GMT -7)   
I'm a little confused. Are they keeping you off Humira because you're on blood thinners? I was on blood thinners after having blood clots go to my lungs and I was able to stay on Humira the entire time I was on coumadin. I've also was given blood thinners when I was hospitalized a little over a month ago and I was on Humira then.

FairyGen
Regular Member


Date Joined Jul 2009
Total Posts : 142
   Posted 9/11/2010 4:57 AM (GMT -7)   
I am off Humira untill the infection and wound heals from where they removed the infection. Then they may have to go back in and remove the actual cyst so it doesn't blow up again. The whole thing may be mrsa...
Misdiagnosed with Pancolitis 7/09, corrected to CD 4/10 thru repeat scope and biopsy. Prescribed Humira for CD related arthitis, so no other drugs.

in remission

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 9/11/2010 7:59 AM (GMT -7)   
I would at least contact your GI by phone and discuss at least staying on the Asacol. You really need to be on some type of medication at all times, or your Crohns is just going to flare up again. Hugs!
Gail*Nanners* Co-Moderator for Crohns Disease 
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

staci100
Regular Member


Date Joined Mar 2006
Total Posts : 111
   Posted 9/14/2010 8:52 PM (GMT -7)   
I had my last Humira injection in mid May of this year and by the middle of July I was getting in bad shape. It doesn't take long. I suggest Asacol and probiotics and actually I decided to try LDN while I was off it. My GI still hasn't really decided what to do about me going back on it. Of course he isn't on board with the LDN.
36 y/o Female
Diagnosed with CD 1993

Currently taking Lialda 2 2x a day, B-12 injections, Folic Acid, Probiotic, Fish Oil, LDN, Vitamin D, Vistaril

Past meds: Humira, Immuran, Robinul, Flagyl, Cipro, Prednisone, Bentyl,

njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 9/14/2010 8:57 PM (GMT -7)   
The following web site indicates a potential interaction between Asacol and Coumadin, but not between Humira and Coumadin.
 
 
 

MESALAMINE (in Asacol)  may interact with WARFARIN SODIUM (in Coumadin Tablets) Although the cause of this potential interaction is not known, mesalamine may decrease the anticoagulant effect of warfarin. Warfarin is generally used to prevent your blood from "coagulating" or forming blood clots. When mesalamine and warfarin are used at the same time, your blood may be more likely to clot. Your doctor may want to monitor you closely when therapy with mesalamine is either started or stopped. Blood tests can be used to make sure that you are getting the right amount of warfarin. If you are experiencing problems, it may be necessary to adjust the dose of warfarin.Discuss this potential interaction with your healthcare provider at your next appointment, or sooner if you think you are having problems.

This interaction is poorly documented and is considered moderate in severity.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:00 PM (GMT -7)
There are a total of 2,735,178 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
237 Guest(s), 8 Registered Member(s) are currently online.  Details
bluelyme, Im_Patient, Scaredy Cat, Girlie, Jaybee&GG, Kvo, puppylover, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer